Kristina M. Hash, Ph.D., is the first to earn a graduate certificate in Health Professions Education (HPE) from the the College of Education and Human Services. The program, housed in the Department of Learning Sciences and Human Development, was developed in collaboration between West Virginia University School of Medicine and the Educational Psychology program in the College of Education and Human Services.

Kristina Hash

“I was interested in the Health Professions Education certificate because here I was 15 years into teaching, but I didn’t have a for-credit course in education,” Hash said. “I was able to connect many of the things I do in the classroom to solid educational theories. I also realized that there were concepts and tools that I definitely needed to incorporate into my approach to education. Learning from my WVU colleagues in the Educational Psychology program was another benefit.”

This 12-credit Health Professions Education certificate program is designed to meet the needs of professionals looking to apply educational knowledge and skills in educational healthcare settings. Launched in 2015, the program provides a foundation in the theory and practice of learning, systematic design of instruction, educational research, and educational program evaluation. The program is also designed to target the necessary skills for an educator role, such as assessment, instructional design, and educational research, as well as preparing health science educators for educational leadership roles.

Dr. Hash is an associate professor in the School of Social Work and director of the Gerontology Certificate Program at WVU. She holds a master’s degree in social work and a graduate gerontology certificate from WVU, and a doctorate in social work from Virginia Commonwealth University. Her research interests include caregiving, LGBTQ issues, the use of technology in teaching, and research and geriatric education.

For more information about the certificate program, please visit the website: http://lshd.wvu.edu/hpe-certificate.